MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RETROGRADE DRL 8MM; BIT, SURGICAL

SMITH & NEPHEW, INC. RETROGRADE DRL 8MM; BIT, SURGICAL
Model Number 72204042
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case: (b)(6).
 
Event or Problem Description
It was reported that, during an acl procedure, when the retrograde drill was drilling, it broke off and a component was disassembled.The device broke before being inserted completely in the patient, nothing was left inside the patient.A backup device was available to complete the procedure.No significant delay and no patient complications were reported.

Brand Name
RETROGRADE DRL 8MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12060160
Report Number1219602-2021-01413
Device Sequence Number3647827
Product Code GFG
UDI-Device Identifier00885554037715
UDI-Public00885554037715
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Model Number72204042
Device Catalogue Number72204042
Device Lot Number5066569
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1